Texas, 2016Wildfire in Texas, August 2 to 7, 2016
August 2 to 7, 2016 · NWS SJT · 1 event in 1 county or zone
A prolonged period of hot temperatures, abundant fuels, and very little rain in July, created ideal fire weather conditions. Because of these conditions, a large wildfire was able to expand across Kimble County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prolonged period of hot temperatures, abundant fuels, and very little rain in July, created ideal fire weather conditions. Because of these conditions, a large wildfire was able to expand across Kimble County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 2, 5:08 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 2, 5:08 PM CST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
608 PM CDT TUE AUG 2 2016
.AVIATION...
/00Z TAFS/
VFR conditions will continue at all terminals through the next 24
hours. Southerly winds will generally be light through the
period.
&&
.PREV DISCUSSION... /issued 336 PM CDT TUE AUG 2 2016/
SHORT TERM...
(Tonight and Wednesday)
Models this run indicate little if any need to change the forecast
for the next 24 hours. High pressure remains in control. Winds will
continue from the south in the 5 to 15 mph range, and temperatures
will be close to persistence.
LONG TERM...
(Wednesday Night through next Tuesday)
Hot and dry conditions will continue for our area through the
end of this week and the first part of next week.
The upper level ridge, centered over Texas and Oklahoma Wednesday
Night into Thursday, will gradually expand east into the
southeastern part of the CONUS during the weekend. With the presence
of the ridge and associated subsidence, our rain chances will remain
minimal.
Temperatures will continue be above average, with little change into
early next week. Highs will be in the upper 90s to near 102 degrees.
Overnight lows will be in the mid to upper 70s across the Big
Country area along and north of Interstate 20, and generally in the
mid 70s farther south.
A broadened but slightly weakened ridge aloft is progged to be over
much of the southern CONUS early next week. This looks to remain our
dominant influence. Toward the end of the forecast period (by next
Tuesday), some increase in low-level moisture is progged, which may
result in some diurnal cumulus development and temperatures just
a bit lower.
19
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 75 101 77 101 / 0 5 0 0
San Angelo 74 102 75 102 / 5 5 0 0
Junction 73 100 74 100 / 0 0 0 0
&&
.SJT Watches/Warnings/Advisories...
None.
&&
99/99/99
Hazardous weather outlook, Aug 2, 2:23 PM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
323 PM CDT TUE AUG 2 2016
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-032030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
323 PM CDT TUE AUG 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Wildfire, Kimble
- When
- August 2, 6:58 PM CST to August 7, 6:00 PM CST
- Where
- Kimble forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The KC1121 Wildfire developed as a prescribed burn went out of control about 10 miles east of Telegraph. As of 8PM CDT on August 2nd, about 200 acres had burned. On the morning of August 4, the wildfire expanded to an estimated 675 acres. The wildfire was extinguished by August 7.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, August 2, 20161 death · 1 event
- Wildfire in Wyoming, August 2 to 18, 2016$500,000 · 2 events
- Flash Flooding in New Mexico, August 2, 20162 injured · $100,000 · 4 events
- Flash Flooding and Flooding in Arizona, August 2, 2016$110,000 · 61 kt wind · 6 events
- Flash Flooding in Arizona, August 2, 2016$75,000 · 2 events
- Flash Flooding and Lightning Strike in Missouri, August 2, 2016$50,000 · 9 events
- Flash Flooding and Heavy Rain in Arizona, August 2, 201618 events
- Hail and Damaging Winds in South Dakota, August 2 to 4, 20161.75 in hail · 13 events
- Hail and Damaging Winds in South Dakota, August 2, 2016$1,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Mississippi, August 2 to 4, 2016$12,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Wyoming, August 2, 20161.5 in hail · 6 events
- Flash Flooding in New York, August 2, 20164 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 656501.